Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Subset Selection Procedures for Normal Means under Unequal Sample Sizes

Hubert J. Chen, Edward J. Dudewicz and Young Jack Lee
Sankhyā: The Indian Journal of Statistics, Series B (1960-2002)
Vol. 38, No. 3 (Aug., 1976), pp. 249-255
Stable URL: http://www.jstor.org/stable/25052020
Page Count: 7
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($43.95)
  • Add to My Lists
  • Cite this Item
Subset Selection Procedures for Normal Means under Unequal Sample Sizes
Preview not available

Abstract

Let $\pi _{1},\ldots,\pi _{k}$ be k(≥ 2) independent normal populations with unknown means $\mu _{1},\ldots,\mu _{k}$ respectively and unknown common variance $\sigma ^{2}$. Based on $n_{i}$ observations from $\pi _{i}(1\leq i\leq k)$ a class of subset selection procedures for selection of a non-empty subset including the population with the largest mean is proposed and studied. Comparisons are given between the proposed procedures and those of Gupta and D.-Y, Huang (1976) and Gupta and W. -T. Huang (1974) in terms of probability of correct selection, expected subset size, and ease of implementation in terms of both available tabled constants and numbers of computations.

Page Thumbnails

  • Thumbnail: Page 
[249]
    [249]
  • Thumbnail: Page 
250
    250
  • Thumbnail: Page 
251
    251
  • Thumbnail: Page 
252
    252
  • Thumbnail: Page 
253
    253
  • Thumbnail: Page 
254
    254
  • Thumbnail: Page 
255
    255